MAUDE Adverse Event Report: DIVERSATEK HEALTHCARE ZVU HRIM PROBE; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)

DIVERSATEK HEALTHCARE ZVU HRIM PROBE; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Model Number HRIM-201
Medical Device Problem Codes No Apparent Adverse Event (3189); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description from mw5162137 voluntary user report: prior to patient: probe was tested under the calibration process and appeared to be in working order.All sensors were green which indicated all sensors were working properly.Probe inserted into nare without difficulty.Data reflected on screen showed that probe needed inserted more and that there was possible coiling.Pulled probe out approximately 6 cm (in order to fix possible coiling) and then advanced probe.Patient tolerated well.Still did not see accurate data on the monitor (needed advanced more to see the outflow portion of the swallow).Sat patient up to attempt better placement again.Pulled probe out approximately halfway and patient pointed to mouth (probe was now coiled in her mouth after some mild coughing/gagging).It was decided to completely remove the probe in order to try a second attempt.Once probe was removed it was immediately noticed that it was broken.Patient tolerated well.No visible bleeding from mouth/nares.Small amount of blood was noted on probe.
 
Additional Manufacturer Narrative
The user facility did contact the manufacturer on 29 october 2024 prior to filing a medwatch report with fda (mw5162137).However, because the malfunction reported by the user facility did not meet the criteria for mandatory reporting, the manufacturer did not file a report with fda at that time.This report is in response to the user facility report sent to the fda and received by the manufacturer from fda on 29 november 2024.The user facility report reported: prior to patient: probe was tested under the calibration process and appeared to be in working order.All sensors were green which indicated all sensors were working properly.Probe inserted into nare without difficulty.Data reflected on screen showed that probe needed inserted more and that there was possible coiling.Pulled probe out approximately 6 cm (in order to fix possible coiling) and then advanced probe.Patient tolerated well.Still did not see accurate data on the monitor (needed advanced more to see the outflow portion of the swallow).Sat patient up to attempt better placement again.Pulled probe out approximately halfway and patient pointed to mouth (probe was now coiled in her mouth after some mild coughing/gagging).It was decided to completely remove the probe in order to try a second attempt.Once probe was removed it was immediately noticed that it was broken.Patient tolerated well.No visible bleeding from mouth/nares.Small amount of blood was noted on probe.The manufacturer investigated this complaint and determined it did not meet the threshold for reportability because an adverse event had not occurred and the product malfunction could not cause or contribute to a serious injury.The product design has redundant systems to secure the tip in the event of breakage to prevent separation.While this breakage may cause minor irritation of the gi tract, it will not cause or contribute to a serious patient injury.Diversatek healthcare has determined that there are no new safety or efficacy issues as a result of this event and therefore, no further action will be taken.

Brand Name
ZVU HRIM PROBE
Common Device Name
SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Manufacturer (Section D)
DIVERSATEK HEALTHCARE
9150 commerce center circle
suite 500
highlands ranch CO 80129
Manufacturer (Section G)
DIVERSATEK HEALTHCARE
9150 commerce center circle
suite 500
highlands ranch CO 80129
Manufacturer Contact
laura boll
9150 commerce center circle
suite 500
highlands ranch, CO 80129
4142657620
MDR Report Key21084847
Report Number2023374-2024-00003
Device Sequence Number17867300
Product Code FFX
UDI-Device Identifier00816734022689
UDI-Public00816734022689
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/23/2004
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHRIM-201
Device Catalogue NumberHRIM-201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale